Alert archive / California / High Surf Advisories in 2010

High Surf Advisory 9, NWS Eureka, CA

April 3, 2010

NWS Eureka, CA issued this high surf advisory at Apr 3, 2010, 4:27 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 4:27 AM PDT (11:27 UTC)
Expired
Apr 3, 2010, 2:57 PM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS46 KEKA 031127
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
427 AM PDT SAT APR 3 2010

CAZ001-002-040000-
/O.NEW.KEKA.SU.Y.0009.100403T1127Z-100404T0000Z/
REDWOOD COAST-MENDOCINO COAST-
427 AM PDT SAT APR 3 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

NORTHWEST SWELL OF 17 TO 21 FEET WITH PERIODS NEAR 15 SECONDS
WILL CONTINUE TO SPREAD INTO THE WATERS TODAY. SWELL OF THIS
MAGNITUDE WILL PRODUCE HAZARDOUS SURF CONDITIONS...WITH BREAKERS
UP TO 24 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
1 follow-up statement
437 
WHUS46 KEKA 032157
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PDT SAT APR 3 2010


CAZ001-002-032300-
/O.CAN.KEKA.SU.Y.0009.000000T0000Z-100404T0000Z/
REDWOOD COAST-MENDOCINO COAST-
257 PM PDT SAT APR 3 2010

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF WILL WILL FALL BELOW 20 FEET THIS AFTERNOON AND CONTINUE TO
SUBSIDE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Apr 3, 4:14 AM PDT, 13 minutes earlier.

Area forecast discussion, Apr 3, 4:14 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
414 AM PDT SAT APR 3 2010

.SYNOPSIS...SHOWERS WILL CONTINUE THROUGH THE WEEKEND. A STRONG LATE
SEASON STORM MAY POTENTIALLY BRING SIGNIFICANT RAIN AND SNOWFALL TO
THE AREA SUNDAY MORNING THROUGH MONDAY MORNING.

&&

.DISCUSSION...A LOT GOING ON THIS MORNING. TO START. REMNANT SHOWERS
FROM YESTERDAYS FRONT CONTINUE TO MOVE ACROSS THE AREA THIS MORNING.
THEY ARE DIMINISHING IN COVERAGE, BUT WOULDN'T BE SURPRISED TO SEE
THEM INCREASE IN COVERAGE A LITTLE AFTER SUNRISE AS THE AIR
DESTABILIZES. ALSO TEMPERATURES INLAND HAVE DROPPED INTO THE MID
30S. THIS IS BECAUSE SHOWER ACTIVITY HAS DIMINISHED IN THESE AREAS
AND THERE ARE SOME BREAKS IN THE CLOUDS. THEREFORE, ISSUED A FROST
ADVISORY FOR THE NORTH COAST INTERIOR AND THE MENDOCINO INTERIOR
ZONES. TEMPERATURES SHOULD QUICKLY REBOUND AFTER SUNRISE. NOW FOR
THE BIGGER PROBLEM. A STRONG LATE SEASON STORM MAY POTENTIALLY BRING
SIGNIFICANT RAIN AND SNOWFALL TO THE AREA SUNDAY MORNING THROUGH
MONDAY MORNING. MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING THE
ENTIRE AREA RECEIVING AT LEAST ONE INCH OF RAIN THROUGH MONDAY WITH
THE RAIN FAVORED SPOTS SEEING UP TO 3 INCHES. THE BIG CONCERN IS
THIS STORM HAS A LOT OF COLD AIR WITH IT, MEANING SNOW LEVELS COULD
DROP TO AROUND 3000 FT OR LOWER DURING THE HEAVIEST PRECIPITATION ON
SUNDAY. THIS WILL TRANSLATE TO SEVERAL INCHES OF SNOW WITH SOME
HIGHER LOCATIONS POSSIBLY RECEIVING AROUND A FOOT. GIVEN THIS
POTENTIAL FOR SIGNIFICANT SNOW LATE IN THE SEASON AND THE INCREASED
TRAVEL DUE TO THE HOLIDAY ON SUNDAY, ISSUED A WINTER STORM WATCH FOR
THE INTERIOR FROM SUNDAY MORNING THROUGH MONDAY MORNING. INCREASED
WINDS ALONG THE COAST, HIGH SURF, AND THUNDERSTORMS WILL ALSO BE
THREATS. SO STAY TUNED. STROZ

&&

.AVIATION...SAT IMAGES SHOW A LARGE AREA OF COLD AIR CUMULUS ...SO
EXPECT SCATTERED SHOWER ACTIVITY TO AFFECT THE FORECAST AREA
THROUGH THE MORNING AND PERHAPS PAST NOON.

&&

.MARINE...THE ENP AND SWAN MODELS BRING WAVE HEIGHTS UP TO AROUND
22 FEET...BUT DO NOT HAVE HIGH CONFIDENCE IN THE MODELS RIGHT NOW
BASED ON RECENT PERFORMANCE...MANY EVENTS THE WAVE HEIGHTS HAVE
BEEN OVERDONE BY ANYWHERE FROM 2 TO 5 FEET. WITHOUT OFFSHORE BUOYS
TO CALCULATE SWELL DECAY DO NOT WANT TO COMMIT TO UNSEASONABLY
LARGE SWELL AT THIS POINT...BUT THE NEARSHORE BUOYS WILL NEED TO
BE WATCHED. ANOTHER FRONTAL SYSTEM WILL CROSS THE WATERS ON
SUNDAY...WITH SOUTH WINDS EXPECTED TO REACH GALE FORCE OVER MUCH
OF THE WATERS. SEAS ARE AGAIN FORECAST TO RISE TO NEAR 18 FEET BY
SWAN...AND FOR NOW WENT A FOOT OR TWO BELOW THAT FOR MAX SWELL
HEIGHT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...

FROST ADVISORY FOR CAZ003-076.
HIGH SURF ADVISORY FOR CAZ001-002.
WINTER STORM WATCH ABOVE 3000 FEET FOR CAZ003-004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...

GALE WARNING FOR PZZ470-475.
HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 3, 4:00 AM PDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT SAT APR 3 2010

CAZ001-002-041230-
REDWOOD COAST-MENDOCINO COAST-
400 AM PDT SAT APR 3 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG LATE SEASON STORM WILL POTENTIALLY BRING SIGNIFICANT
RAIN...INCREASED WINDS AND DANGEROUS SURF TO THE AREA SUNDAY
MORNING THROUGH MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS
FOR UPDATES ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-076-041230-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
400 AM PDT SAT APR 3 2010

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ004-041230-
UPPER TRINITY RIVER-
400 AM PDT SAT APR 3 2010

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:32 PM PDTHazardous Seas WarningEKA19 hr
Apr 3, 3:11 AM PDTFrost AdvisoryEKA6 hr
Apr 3, 3:11 AM PDTWinter Storm WatchEKA11 hr
Apr 3, 4:08 AM PDTGale WarningEKA37 hr
Apr 3, 2:25 PM PDTWinter Storm WarningEKA36 hr
Apr 3, 2:25 PM PDTWinter Weather AdvisoryEKA36 hr
Apr 3, 3:23 PM PDTSmall Craft AdvisoryEKA11 hr
Apr 3, 3:23 PM PDTHazardous Seas WatchEKA11 hr
Apr 3, 3:23 PM PDTHazardous Seas WarningEKA17 hr
Apr 3, 3:23 PM PDTSmall Craft Advisory for Hazardous SeasEKA11 hr

Nearby

High Surf Advisories in California, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.